Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 396, NWS Louisville, KY

August 3, 20115 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 3, 2011, 9:15 AM EDT for 5 counties in Kentucky. It was in force for 30 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2011, 9:15 AM EDT (13:15 UTC)
Expired
Aug 3, 2011, 9:45 AM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bourbon County, KY, Clark County, KY, Fayette County, KY, Nicholas County, KY, Scott County, KY

The radar

The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 9:35 AM EDTTSTM WND DMG5 W Paris, KYDELAYED REPORT OF TREES DOWN ON HAWKINS-CUMMINS... BRENTSVILLE... AND BETHLEHEM ROADS
Aug 3, 9:43 AM EDTTSTM WND DMGLexington, KYTHREE TREES DOWN ON PRICE RD.... CHERYL LANE... AND GLENDOVER RD.
Aug 3, 9:44 AM EDTTSTM WND DMGLexington, KYTHREE-QUARTER INCH BRANCHES REPORTED DOWN NEAR THE INTERSECTION OF RICHMOND RD. AND MAN O WAR BLVD... ESTIMATES 60 MPH WINDS
Aug 3, 9:45 AM EDTTSTM WND DMGLexington, KYTHREE TREES DOWN NEAR ASH ST. AND GEORGETOWN ST.
Aug 3, 9:54 AM EDTTSTM WND DMG4 Wsw Georgetown, KYTREES DOWN ON CANE RUN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS53 KLMK 031315
SVRLMK
KYC017-049-067-181-209-031345-
/O.NEW.KLMK.SV.W.0396.110803T1315Z-110803T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 AM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  CLARK COUNTY IN EAST CENTRAL KENTUCKY...  
  FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LEXINGTON...
  NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF GEORGETOWN...

* UNTIL 945 AM EDT

* AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WHITE SULPHUR TO JIMTOWN TO
  PLEASANT VALLEY...MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  GEORGETOWN...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  BRYAN STATION...
  PAYNES DEPOT AND ZION HILL...
  BRACKTOWN AND YARNALLTON...
  VILEY AND HOLIDAY HILLS...
  JUDIANNE ESTATES AND YORKTOWN...

THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 101 AND 
98...AND INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 104 AND 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3818 8398 3812 8407 3796 8398 3794 8403
      3792 8447 3812 8465 3818 8465 3818 8471
      3820 8473 3822 8473 3825 8444 3845 8402
      3843 8396 3837 8391 3836 8387 3832 8383
TIME...MOT...LOC 1314Z 316DEG 39KT 3821 8467 3818 8436
          3837 8390
WIND...HAIL 60MPH 1.00IN

$$

AL
1 follow-up statement
849 
WWUS53 KLMK 031331
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
931 AM EDT WED AUG 3 2011

KYC017-049-067-181-209-031345-
/O.CON.KLMK.SV.W.0396.000000T0000Z-110803T1345Z/
NICHOLAS KY-SCOTT KY-BOURBON KY-CLARK KY-FAYETTE KY-
931 AM EDT WED AUG 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR FAYETTE...NORTHERN CLARK...BOURBON...SOUTHEASTERN SCOTT AND
NICHOLAS COUNTIES...

AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRACKTOWN TO SILVER LAKE TO
MILLTOWN...MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  BRYAN STATION...
  WINCHESTER...
  COLETOWN AND EAST HICKMAN...
  KIDDVILLE AND FOREST GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3818 8398 3812 8407 3796 8398 3794 8403
      3792 8447 3812 8465 3818 8465 3821 8440
      3840 8393 3837 8391 3836 8387 3832 8383
TIME...MOT...LOC 1332Z 316DEG 39KT 3807 8450 3804 8419
          3823 8373
WIND...HAIL 60MPH 1.00IN

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:59 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 3, 7:59 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
759 AM EDT WED AUG 3 2011

...FORECAST UPDATE...

INCREASING POPS TO LIKELY OVER THE NE QUAD AS STRONG TO SEVERE LINE
OF STORMS APPROACHES OUR FAR NERN CWA. TCVG SHOWS AROUND 50-KT WINDS
PUSHING SE TOWARDS THAT RADAR...HOWEVER MORE STABLE CONDITIONS DO
RESIDE OVER OUR CWA FOR NOW. WILL HAVE TO MONITOR THE LINE OVER THE
NEXT HOUR OR TWO AS IT MAY POSE A SHORT WINDOW OF A SEVERE WEATHER
THREAT TO OUR FAR NERNMOST 3-4 COUNTIES.

UPDATE OUT SHORTLY.

.SHORT TERM (TODAY AND TONIGHT)...

WELL-ADVERTISED FRONT IS MAKING IT/S WAY SOUTH TOWARDS OUR AREA AT
THIS TIME. THIS FRONT SHOULD BE ORIENTED ALONG THE OHIO RIVER BY
EARLY AFTERNOON AND THEN THROUGH THE FORECAST AREA BY EVENING. A
GUST FRONT IS HEADING DOWN AHEAD OF THE FRONT FROM STORMS THAT ARE
WEAKENING AT THIS TIME OVER CENTRAL INDIANA. THIS BOUNDARY SHOULD
STALL OUT SOMEWHERE ACROSS THE REGION AND SERVE AS AN INITIATION
POINT FOR STORMS TO DEVELOP LATER THIS MORNING WITH DAYTIME HEATING.
THE BEST CHANCE FOR DEVELOPMENT LOOKS TO BE ALONG AND SOUTH OF A
LINE FROM KBWG TO KFFT.

AS FOR THE SEVERITY OF THESE STORMS...THE ATMOSPHERE WILL BE VERY
MOIST WITH PRECIPITABLE WATERS UP ABOVE TWO INCHES. HEAVY RAIN LOOKS
TO BE THE MAIN THREAT...BUT WITH THAT MOIST ATMOSPHERE LIKELY WILL
HAVE ISOLATED WET MICROBURSTS. ATMOSPHERE LOOKS TOO WARM FOR
HAIL...BUT FREQUENT TO EXCESSIVE LIGHTNING WILL BE ANOTHER THREAT.

THINK THE BEST CHANCE FOR HEATING WILL BE ACROSS THE SOUTHERN CWA
TODAY...AS CLOUD COVER FROM DECAYING MCS SHOULD DELAY HEATING ACROSS
THE NORTHEAST. KSDF AND POINTS WEST SHOULD GET OFF TO A GOOD START
WITH JUST THE EDGE OF THE CLOUDS AFFECTING THEM EARLY. AFTER PUTTING
THESE THOUGHTS INTO THE TEMP GRIDS HAVE COME UP WITH AN AREA FOR A
HEAT ADVISORY FROM DUBOIS COUNTY INDIANA TO JEFFERSON COUNTY
KENTUCKY AND THEN SOUTH TO MONROE COUNTY. DAY SHIFT CAN RE-EVALUATE
AS THE DAY/S CLOUD COVER/HEATING BECOMES MORE CERTAIN. THANKS FOR
COORDINATION FROM PAH/IND/JKL.

MUCH DRIER AIR WILL FILTER IN A FEW HOURS BEHIND THE FRONT. THINK IT
WILL BE A SLOW ENOUGH DRYING TO KEEP MIN TEMPS FROM FALLING TOO FAR
TONIGHT. STILL LOWER 70S LOOK GOOD FOR MOST AREAS...WITH SOUTHERN
INDIANA HAVING THE BEST CHANCE TO BREAK INTO THE 60S.

.LONG TERM (THURSDAY - TUESDAY)...

THURSDAY - THURSDAY NIGHT...

HIGH PRESSURE AT THE SURFACE ALONG WITH INFLUENCE FROM STRONG H5
RIDGE OVER THE SOUTH CENTRAL CONUS WILL KEEP CONDITIONS DRY ON
THURSDAY. FRONTAL BOUNDARY THAT MOVED THROUGH THE AREA ON WEDNESDAY
WILL BE WELL SOUTH OF THE TENNESSEE BORDER AND WILL NOT PROVIDE
FOCUS FOR ADDITIONAL T-STORM DEVELOPMENT. THE COMBINATION OF MOSTLY
TO PARTLY SUNNY SKIES AND H85 TEMPS IN THE UPPER TEENS SHOULD ALLOW
FOR TEMPERATURES TO REACH INTO UPPER 80S AND LOWER 90S ACROSS THE
CWA. LIGHT NORTHEASTERLY WIND COMPONENT SHOULD DO LITTLE TO OFFSET
NEARLY OPTIMAL SURFACE HEATING.

WILL KEEP THURSDAY NIGHT DRY AS WELL...HOWEVER FOCUS WILL SHIFT TO
AN APPROACHING SHORTWAVE EMBEDDED IN THE ZONAL BELT OF WESTERLIES
OVER THE NORTHERN PLAINS AND SOUTHERN GREAT LAKES. MODELS HAVE BEEN
DISAGREEING ON STRENGTH/TIMING OF THIS FEATURE...HOWEVER FEEL THAT
THE ECMWF/NAM/GEM DEPICTION OF A WEAKER AND LESS AMPLIFIED SOLUTION
IS THE WAY TO GO. HPC AGREES THAT GFS AND GFS ENSEMBLES ARE TOO
STRONG WITH THIS FEATURE. THEREFORE...THURSDAY NIGHT WILL REMAIN DRY
WITH INCREASING SKY COVER FROM WEST TO EAST AND LOW TEMPERATURES IN
THE 68 TO 73 DEGREE RANGE.

FRIDAY - FRIDAY NIGHT...

SHORTWAVE AND ITS ASSOCIATED SURFACE SYSTEM...IS EXPECTED TO
INFLUENCE THE AREA ON FRIDAY AND FRIDAY NIGHT. HAVE BEST CHANCES FOR
A THUNDERSTORM WEST OF I 65...TAPERING EAST OF I 75 DURING THE DAY.
FRONTAL BOUNDARY THAT HAD BEEN STALLED TO OUR SOUTH AND WEST WILL
BEGIN TO SLOWLY LIFT NORTH AGAIN AS A WARM FRONT. THE FRONT WILL
TRAVEL WELL NORTHEAST OF THE AREA BY DAWN ON SATURDAY...HOWEVER WILL
PROVIDE ADDITIONAL FOCUS FOR ISO-SCT THUNDERSTORM DEVELOPMENT
THROUGH FRIDAY EVENING.

TEMPERATURES ON FRIDAY WILL BE A QUESTION MARK DUE TO UNCERTAINTY
WITH CONVECTION...HOWEVER MOST AREAS CAN EXPECT A SLIGHT WARM UP
FROM THURSDAY AFTERNOON...WITH THE MERCURY GENERALLY SPIKING IN THE
LOW 90S. LOWS FRIDAY NIGHT WILL ONCE AGAIN DROP INTO THE 70 TO 75
DEGREE RANGE.

SATURDAY - TUESDAY...

UPPER LEVEL RIDGE WILL COMPLETELY LOSE WHAT LITTLE INFLUENCE IT HAD
LEFT ON THE AREA OVER THE REMAINDER OF THE WEEKEND AND INTO NEXT
WEEK AS MORE AMPLIFIED NORTHWEST FLOW TAKES OVER THE AREA. THIS WILL
LIKELY LEAD TO A SOMEWHAT ACTIVE PERIOD OF WEATHER AS TWO FRONTAL
BOUNDARIES ALONG WITH SEVERAL CHANCES AT WEAK SHORTWAVES IMPACTING
THE AREA. HAVE KEPT CHANCES OF T-STORMS IN THE FORECAST SATURDAY
THROUGH MONDAY WITH THE BEST COVERAGE OF T-STORMS ON SATURDAY
AFTERNOON/EVENING AT 30-40 PERCENT. THERE WILL LIKELY BE A BRIEF
LULL IN ACTIVITY SOMETIME BETWEEN LATE SATURDAY EVENING AND SUNDAY
AFTERNOON...HOWEVER A SECONDARY COOL FRONT WILL APPROACH FROM THE NW
ON SUNDAY AS ANOTHER SHORTWAVE REINFORCES THE TROUGHING OVER THE
EASTERN CONUS. THIS BOUNDARY SHOULD STALL OUT NEAR THE REGION...
PROLONGING ISO-SCT CHANCES THROUGH AT LEAST MONDAY.

TEMPERATURES ARE EXPECTED TO HOVER RIGHT AROUND THE 90 DEGREE MARK
THROUGH THE END OF THE WEEKEND...POSSIBLY FALLING MORE SOLIDLY INTO
THE UPPER 80S IF SECONDARY FRONTAL BOUNDARY MAKES GOOD PROGRESS
SOUTHWARD. THE RECORD OF MOST CONSECUTIVE 90 OR ABOVE DEGREE DAYS
WILL COME DOWN TO THE WIRE AS CONVECTION AND EXACT FRONTAL POSITION
WILL DECIDE WHETHER THE 2007 RECORD HOLDS OR IS TIED. THE CURRENT
FORECAST HAS AT LEAST 90 DEGREE HIGHS AT SDF THROUGH SUNDAY...WHICH
WOULD TIE THE RECORD PREVIOUS RECORD AT 22. MONDAY/S FORECAST CALLS
FOR A HIGH OF 89. STAY TUNED.

&&

.AVIATION (12Z TAF ISSUANCE)...

DELAYED COLD FRONT PASSAGE SLIGHTLY FOR TODAY...MEANING A LITTLE
LONGER PERIOD THAT STORMS COULD DEVELOP AT EACH OF THE TAF SITES.
SHOULD THESES STORMS MAKE IT TO THE TAF SITES...EXPECT IFR TO LIFR
VSBY...AS VERY MOIST ATMOSPHERE WILL MAKE FOR HEAVY RAIN. IN
ADDITION GUSTY WINDS WILL OCCUR. WINDS WILL SWITCH TO NORTHWESTERLY
BEHIND THE FRONT AND THEN NORTH OVERNIGHT AS SKIES CLEAR OUT.
DEWPOINTS WILL BE SLOW TO FALL OVERNIGHT...AND THINK KLEX AND KBWG
WILL STAND A CHANCE FOR AT LEAST MVFR FOG AFTER
MIDNIGHT...ESPECIALLY SHOULD THEY GET SOAKING RAINS TODAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM
     EDT /6 PM CDT/ THIS EVENING FOR KYZ023>030-045-053-061>064-
     070>076.

IN...HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM
     EDT /6 PM CDT/ THIS EVENING FOR INZ083-084-089>091.

&&

UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......BJS
AVIATION.......RJS
Hazardous weather outlook, Aug 3, 3:55 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EDT WED AUG 3 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
355 AM EDT WED AUG 3 2011 /255 AM CDT WED AUG 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...FORECAST
TO MOVE INTO THE REGION THIS AFTERNOON AND CLEAR IT BY EVENING.
THE STORMS THAT DEVELOP TODAY WILL BRING HEAVY RAIN...WITH
ISOLATED FLASH FLOODING POSSIBLE...FREQUENT TO EXCESSIVE
LIGHTNING...AND GUSTY WINDS.

AHEAD OF THE STORMS...THE MUGGY CONDITIONS WILL COMBINE WITH
TEMPERATURES IN THE LOW TO MID 90S TO CREATE HEAT INDICES IN THE
100 TO 110 DEGREE RANGE THIS AFTERNOON. THE HIGHER VALUES ARE
EXPECTED ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR AS WELL AS
ALONG AND SOUTH OF THE INTERSTATE 64 CORRIDOR. A HEAT ADVISORY IS
IN EFFECT FOR THAT AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES WILL INCREASE ON FRIDAY AS AN UPPER LEVEL
DISTURBANCE AND A PAIR OF SURFACE FRONTAL BOUNDARIES APPROACH THE
REGION...HOWEVER THE BEST CHANCE FOR STORMS LOOKS TO BE ON
SATURDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE VERY HEAVY
RAIN...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS.

ISOLATED TO SCATTERED THUNDERSTORM CHANCES WILL CONTINUE FOR THE
FIRST PART OF NEXT WEEK AS MULTIPLE DISTURBANCES TRAVERSE THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SIGNIFICANT RAINFALL TOTALS AS WELL
WIND GUSTS WITH THE STORMS THAT DEVELOP THIS AFTERNOON.

RJS/BJS

In the hours before

Special weather statement, Aug 3, 4:37 AM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 AM EDT WED AUG 3 2011

INZ076>079-092-KYZ031>043-046>049-054>057-065>067-077-078-081-082-
031600-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...CAMPBELLSVILLE...
LIBERTY...STANFORD...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
437 AM EDT WED AUG 3 2011 /337 AM CDT WED AUG 3 2011/

...ANOTHER HOT DAY ACROSS SOUTH INDIANA AND THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS OF KENTUCKY...

CLOUD COVER ACROSS SOUTH INDIANA AND THE BLUEGRASS WILL SLOW THE
RISE IN TEMPERATURES THIS MORNING...BUT BY AFTERNOON EXPECT ENOUGH
SUNSHINE TO BRING HIGHS INTO THE LOWER 90S. COMBINED WITH A MOIST
ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT...HEAT INDICES
LIKELY WILL RISE TO AROUND 100 DEGREES THIS AFTERNOON.

IF YOU MUST WORK OUTSIDE DURING THE PEAK HEATING OF THE DAY...WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING AND DRINK PLENTY OF WATER.

RJS
Special weather statement, Aug 3, 8:20 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 AM EDT WED AUG 3 2011

INZ079-KYZ032>037-042-043-031315-
BOURBON-FRANKLIN-HARRISON-HENRY-JEFFERSON-NICHOLAS-SCOTT-SHELBY-
TRIMBLE-
820 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 811 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ACROSS SOUTHEAST INDIANA AND SOUTHWEST
OHIO...MOVING SOUTH AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...AND STRONG
GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS ESPECIALLY ACROSS HARRISON...SCOTT...BOURBON AND NICHOLAS
COUNTIES SHOULD PREPARE NOW FOR HEAVY THUNDERSTORMS...ALTHOUGH THESE
STORMS COULD MOVE JUST TO THE EAST.

THESE STORMS MAY ALSO AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 127 AND 136...AND INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3869 8519 3873 8532 3859 8521 3857 8501
      3851 8502 3846 8490 3836 8485 3836 8474
      3857 8441 3859 8423 3848 8415 3838 8391
      3823 8459 3831 8522 3884 8562 3885 8562
      3892 8554 3892 8521
TIME...MOT...LOC 1216Z 338DEG 29KT 3906 8444 3892 8493
          3899 8580

AL
Special weather statement, Aug 3, 8:50 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 AM EDT WED AUG 3 2011

INZ079-KYZ032>037-040>043-031330-
BOURBON-FAYETTE-FRANKLIN-HARRISON-HENRY-JEFFERSON-NICHOLAS-SCOTT-
SHELBY-TRIMBLE-WOODFORD-
850 AM EDT WED AUG 3 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND STRONG WINDS...

AT 844 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
MADISON INDIANA...TO 10 MILES SOUTH OF WILLIAMSTOWN...TO 7 MILES
SOUTHEAST OF FALMOUTH...AND MOVING SOUTH AT 40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...AND STRONG
GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  BRYAN STATION...
  THOROUGHBRED ACRES...
  PARIS...
  NORTHLAND...
  MOUNT PLEASANT AND TROUT...
  WISES LANDING AND PROVIDENCE...
  SULPHUR AND SLIGO...
  PENDLETON AND JERICHO...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 43 AND 87...INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
108 AND 136...AND INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 28
AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3801 8434 3817 8513 3840 8532 3849 8531
      3852 8543 3883 8568 3892 8554 3892 8521
      3869 8519 3873 8532 3859 8521 3857 8501
      3836 8485 3836 8474 3857 8441 3859 8421
      3848 8415 3843 8396 3831 8383
TIME...MOT...LOC 1249Z 340DEG 55KT 3875 8537 3842 8448
          3854 8420

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:39 AM EDTHeat AdvisoryLMKAllen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 15 more16 hr
Aug 3, 8:20 AM EDTSpecial Weather StatementLMKHarrison, Henry, Scott, Trimble55 min
Aug 3, 8:50 AM EDTSpecial Weather StatementLMKBourbon, Fayette, Franklin, Harrison, Henry, Nicholas and 2 more40 min
Aug 3, 9:27 AM EDTSpecial Weather StatementLMKWoodford33 min
Aug 3, 9:35 AM EDTSpecial Weather StatementLMKFranklin, Scott25 min
Aug 3, 9:45 AM EDTSevere Thunderstorm WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Jessamine and 3 more45 min
Aug 3, 9:55 AM EDTAreal Flood AdvisoryLMKFranklin, Harrison, Scott96 min
Aug 3, 10:00 AM EDTSpecial Weather StatementLMKAnderson, Garrard, Madison, Mercer30 min
Aug 3, 10:13 AM EDTAreal Flood AdvisoryLMKFayette, Jessamine, Woodford107 min
Aug 3, 10:27 AM EDTSpecial Weather StatementLMKBoyle, Clark, Fayette, Franklin, Garrard, Jessamine and 5 more33 min
Aug 3, 10:39 AM EDTAreal Flood AdvisoryLMKGarrard, Jessamine, Madison111 min
Aug 3, 10:55 AM EDTSpecial Weather StatementLMKFayette, Garrard, Jessamine, Lincoln, Madison, Woodford50 min
Aug 3, 11:30 AM EDTSpecial Weather StatementLMKLincoln30 min
Aug 3, 4:53 PM EDTSpecial Weather StatementLMKJefferson37 min
Aug 3, 5:20 PM EDTSpecial Weather StatementLMKBullitt25 min
Aug 3, 5:26 PM EDTSevere Thunderstorm WarningLMKSpencer34 min
Aug 3, 5:42 PM EDTAreal Flood AdvisoryLMKBullitt, Jefferson48 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.